Alert archive / Maine / Coastal Flood Statements in 2021
Coastal Flood Statement 11, NWS Gray, ME
NWS Gray, ME issued this coastal flood statement at Nov 5, 2021, 7:33 AM EDT for Rockingham County, New Hampshire; Cumberland County, York County, Maine. It took effect at Nov 5, 2021, 10:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2021, 7:33 AM EDT (11:33 UTC)
- In effect from
- Nov 5, 2021, 10:00 AM EDT
- Expired
- Nov 5, 2021, 2:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 64 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 11.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
134
WHUS41 KGYX 051133
CFWGYX
Coastal Hazard Message
National Weather Service Gray ME
733 AM EDT Fri Nov 5 2021
MEZ023-024-NHZ014-051800-
/O.NEW.KGYX.CF.S.0011.211105T1400Z-211105T1800Z/
Coastal York-Coastal Cumberland-Coastal Rockingham-
733 AM EDT Fri Nov 5 2021
...COASTAL FLOOD STATEMENT IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...
* WHAT...Pockets of splashover possible. Localized inundation of a
half foot or less possible in the more susceptible areas.
* WHERE...In New Hampshire, Coastal Rockingham County. In Maine,
Coastal Cumberland and Coastal York Counties.
* WHEN...Until 2 PM EDT this afternoon.
* IMPACTS...Some water on low lying roads and property.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
Hampton Harbor NH
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 3.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
05/12 PM 10.6 1.1 0.1 2 None
06/01 AM 9.6 0.1 0.1 2 None
06/01 PM 10.5 1.0 -0.1 2-3 None
07/01 AM 9.2 -0.3 -0.2 3 None
07/01 PM 10.5 1.0 0.0 2-3 None
Seavey Island / Portsmouth NH
MLLW Categories - Minor 11.5 ft, Moderate 12.5 ft, Major 13.5 ft
MHHW Categories - Minor 2.7 ft, Moderate 3.7 ft, Major 4.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
05/12 PM 10.1 1.3 0.1 2 None
06/01 AM 9.2 0.4 0.1 2 None
06/01 PM 10.1 1.3 -0.1 2-3 None
07/01 AM 8.8 -0.0 -0.2 3 None
07/01 PM 10.3 1.5 0.0 3 None
Portland ME
MLLW Categories - Minor 12.0 ft, Moderate 13.0 ft, Major 14.0 ft
MHHW Categories - Minor 2.3 ft, Moderate 3.3 ft, Major 4.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
05/12 PM 11.6 1.9 0.1 2 None
06/12 AM 10.5 0.8 0.0 2 None
06/12 PM 11.7 2.0 0.0 2 None
07/01 AM 10.3 0.6 -0.1 3 None
07/12 PM 11.6 1.9 0.0 2 None
&&
$$What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at Nov 5, 6:37 AM EDT, 56 minutes earlier.
Area forecast discussion, Nov 5, 6:37 AM EDT, 56 minutes before
Area Forecast Discussion National Weather Service Gray ME 637 AM EDT Fri Nov 5 2021 .SYNOPSIS... High pressure builds in from the west through the weekend bringing cool and dry weather to New England. A warming trend is foreseen this weekend, especially into early next week. High pressure dominates through midweek, with a weak frontal boundary likely crossing New England on Wednesday. High pressure builds in behind this front, with the next chance for any significant system holding off until next weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 635 AM Update...Little change to the going forecast early this morning other than minor adjustments to temperatures and cloud cover based on latest observational data. Previously... A short wave trough will traverse the forecast area from west to east this morning bringing with it patches of bkn mid level clouds that should clear out around midday. However, it would not be surprising to see some stratocu to linger in the mountains or redevelop later this afternoon as subsidence inversion traps a moist layer around 4-5 kft. Otherwise, some early morning valley fog is likely, mainly in the CT River Valley. High temperatures are expected to be within a degree or two of average for this time of year. Westerly winds of up to 10 MPH are expected by midday. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... High pressure will continue to remain in control of the weather across the forecast area through Saturday. A mainly clear night is on tap for tonight with lows again falling into the 20s in most areas, with some teens at the best radiators. Some CT River Valley fog will be possible once again. High pressure sinks just to the southeast of New England on Saturday allowing for a light return flow to take shape. The result will be mostly sunny skies and temperatures warming into the 50s at most locations. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... The extended tranquil pattern will continue through much of the long term forecast period. A broad ridge of high pressure will become elongated across New England as it expands across the Canadian Maritimes. This will allow temperatures to moderate through midweek, with southern areas likely warming back to near 60 degrees. The high pressure will also continue to allow for light winds and favorable radiational cooling nights. Saturday night will likely be the coolest in the long term, with most areas falling into the 20s while parts of the coastline hold onto the low 30s. Afterwards the moderating trend will be noticeable in the low temperatures as well through the end of the week. The high pressure is expected to keep a strengthening storm system well offshore to our south and east on Monday and Tuesday, with the only effects being increased surf arriving Monday night and lasting through Wednesday. The first chance of seeing some precipitation likely arrives with a weakening frontal boundary Tuesday night and Wednesday. At this point it looks insignificant, with a chance for some scattered showers across northern areas. High pressure will build in again behind the front. The next chance for any significant precipitation holds off until at least the end of the week or next weekend. Low pressure may move into the Great Lakes during this period, bringing increasing moisture and showers into the Northeast. This remains at least a week away, but appears to be the only real game in town at this point. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... Short Term...Low ceilings and a period of FZFG may impact KLEB early this morning with LIFR conditions possible. This could occur once again tonight as well. VFR conditions on today and Saturday with winds generally 10 kt or less. Long Term... VFR conditions will likely be predominant through the end of the week, with the exception of some nighttime valley fog in the usual location. A few showers are possible across northern terminals on Wednesday. && .MARINE... Short Term...Winds/seas are expected to remain below SCA levels through Saturday. Long Term... High pressure is expected to extend across the waters through the much of the week. Swells of 5-6ft from a storm passing well south of the waters will arrive Monday night and linger through late Wednesday. A weak frontal boundary will likely cross the waters late on Wednesday, and may bring a brief period of southwesterly wind gusts up to 25kts. && .TIDES/COASTAL FLOODING... High astronomical tides will peak this weekend. With little in the way of wind or wave action, any impacts are expected to be minor. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Ekster SHORT TERM...Ekster LONG TERM...Clair
Hazardous weather outlook, Nov 5, 2:56 AM EDT, 4 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 256 AM EDT Fri Nov 5 2021 MEZ023>028-NHZ014-060700- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 256 AM EDT Fri Nov 5 2021 This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. High astronomical tides are expected through the weekend. While little storm surge is anticipated at this time, water levels may approach flood stage regardless and any wave action could lead to splash over. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-012>014-018>022-033-NHZ001>013-015-060700- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Western And Central Hillsborough- 256 AM EDT Fri Nov 5 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-060700- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 256 AM EDT Fri Nov 5 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Coastal Flood Statements in Maine, 2021Coastal Flood Statements in New Hampshire, 2021Every coastal flood statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.